Steroid induced cataract surgery

The lens can change as we age and be damaged in several ways. The most common is that with age it becomes less flexible and less able to adjust between near and far distances. The lens can become clouded, obscuring vision. Damage to the eye's lens impairs vision for driving, close work, color and depth perception. Many other eye conditions and specific medications can lead to lens damage. Patients with impaired lenses may experience blurry or cloudy vision, poor night vision, difficulty in depth and color perception and other symptoms.

Q: I was diagnosed as having a premature development of a cataract in my left eye. The symptoms were discomfort on a sunny day and a feeling that there was something in my eye. No pain, just something there. The ophthalmologist gave me a thorough exam and the diagnosis stated above. He said my right eye had the beginning of one, but it has not been noticed. Besides surgery, are there glasses I could wear or drops that would make it clearer? I also see halos around lights when driving at night. This has been causing me anxiety and of course a fear that it will progress quickly. What course of treatment should I take? The symptoms have been noticeable for about four weeks. — .

Once a cataract has been removed, it cannot develop again. However, over time, patients may notice that their vision has once again become hazy. This condition, which can occur with any type of IOL, is known as secondary or posterior capsular opacification (PCO). It is due to the thickening of the posterior capsule on which IOL rests .This is called After cataract or ‘Jhilli’. The other use of laser in cataract patient is for making a small central opening or clearing the after-cataract (Jhilli) which at times forms behind the IOL. This is done by Q-switched Nd:YAG Laser which is a very simple OPD procedure.

The second major complication is a steroid related rise in eye pressure, also known as being a "steroid responder".  This usually requires at least 2 weeks of continuous steroid use, and is reversible if the steroid is discontinued.  The rise in pressure can be very high but if often asymptomatic.  It may be more common in people already being treated for glaucoma. If a person has glaucoma or has a history of steroid related eye pressure problems, they should consult with an ophthalmologist for monitoring of eye pressure if steroid treatment is being contemplated.

Steroid induced cataract surgery

steroid induced cataract surgery

The second major complication is a steroid related rise in eye pressure, also known as being a "steroid responder".  This usually requires at least 2 weeks of continuous steroid use, and is reversible if the steroid is discontinued.  The rise in pressure can be very high but if often asymptomatic.  It may be more common in people already being treated for glaucoma. If a person has glaucoma or has a history of steroid related eye pressure problems, they should consult with an ophthalmologist for monitoring of eye pressure if steroid treatment is being contemplated.

Media:

steroid induced cataract surgerysteroid induced cataract surgerysteroid induced cataract surgerysteroid induced cataract surgerysteroid induced cataract surgery